Alert archive / Indiana / Special Weather Statements in 2020
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at May 24, 2020, 8:13 PM EDT for Hendricks County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 8:13 PM EDT (00:13 UTC)
- Expired
- May 24, 2020, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
County Hendricks County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS83 KIND 250013 SPSIND Special Weather Statement National Weather Service Indianapolis IN 813 PM EDT Sun May 24 2020 INZ037-046-250100- Hendricks IN-Boone IN- 813 PM EDT Sun May 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRICKS AND SOUTHEASTERN BOONE COUNTIES UNTIL 900 PM EDT... At 812 PM EDT, Doppler radar was tracking a strong thunderstorm near Avon, or 13 miles west of Indianapolis, moving northwest at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brownsburg, Danville, Avon, Pittsboro, Clermont and Lizton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3999 8632 3972 8633 3965 8645 3992 8663 TIME...MOT...LOC 0012Z 154DEG 14KT 3976 8639 $$ Ryan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 24, 6:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 24, 6:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 645 PM EDT Sun May 24 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 229 PM EDT Sun May 24 2020 High pressure will generally remain over the area through the middle parts of the week. A frontal system may affect the area during the latter portions of the week. && .NEAR TERM /This Afternoon and Tonight/... Issued at 229 PM EDT Sun May 24 2020 Mid level vorticity center continues to slowly drift north through southern Illinois, with short term model data suggesting this feature will pass into northern Illinois by late this evening. Air mass is quite unstable, so the threat for scattered convection will continue into the evening hours. Will keep chance PoPs going until about 250400Z, with the highest PoPs in the west closest to the vorticity center, and cut them off after that as the mid level feature drifts off to the north. Low level thicknesses suggest the GFS MOS lows tonight look good, so little if any adjustments planned. && .SHORT TERM /Monday through Wednesday/... Issued at 229 PM EDT Sun May 24 2020 Model data suggest heights may rise some on Monday, so convective threat may be lower than it is today. Nevertheless, attainable convective temperatures and an unstable environment may lead to some widely scattered convection Monday afternoon. Will go with some chance PoPs for Monday afternoon to cover this potential. Otherwise, models suggest an upper low will cutoff over the southern Plains by the middle of the week, as strong upper ridging develops over the East Coast. Nothing really stands out for an organized convective focus through Wednesday, other than a moist and unstable air mass. As a result, will broadbrush PoPs for the rest of the short term, as the unstable environment could spark off air mass convection or convection associated with small disturbances not discernible at this time. Progged low level thicknesses generally support the GFS MOS temperature guidance over the next couple of days. Any adjustments will be minor. && .LONG TERM /Monday night through Friday/... Issued at 240 PM EDT Fri May 23 2020 12z GFS and ECMWF both show a cold front moving through central Indiana next Friday as upper trough in the northern jet stream dips down over the Great Lakes. This will bring mostly dry weather and more seasonable temperatures next weekend per the National Blend. Ahead of the cold front, a very warm, moist and unstable air mass will interact with the front, any upper impulses and or small scale boundaries and result in unsettled weather at times Wednesday night through at least Friday. Good confidence in above normal temperatures and high humidity as well. && .AVIATION /Discussion for 250000Z TAF Issuance/... Issued at 645 PM EDT Sun May 24 2020 VFR conditions throughout the period with any restrictions confined to in and around convection. An approaching upper wave from the southwest has helped to initiate scattered convective development over portions of the central Indiana mainly near and south of Interstate 74. The most developed activity resides from near KHUF to west of KBMG and lifting north. Storms should gradually diminish in coverage throughout the evening after sunset once heating is lost...but the presence of the upper wave tracking north through eastern Illinois will likely enable some convection to linger in the Wabash Valley as late as 05-06Z before dissipating. Will carry VCTS at all but KLAF for the next several hours with a tempo group at KBMG and KHUF for an hour or two. May need to eventually add a VCTS at KLAF but confidence is low in whether storms will be able to impact the terminal. Skies will become partly cloudy overnight and on MOnday morning before scattered convection again develops during the mid and late afternoon with the moist and unstable airmass over the region. Southerly flow will largely be the predominant wind direction through the period. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM...MK AVIATION...Ryan
Hazardous weather outlook, May 24, 6:14 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 614 PM EDT Sun May 24 2020 INZ021-028>031-035>049-051>057-060>065-067>072-251000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 614 PM EDT Sun May 24 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered thunderstorms are possible across Central Indiana this evening. Hazards: Lightning...small hail...gusty winds. Timing: Through Midnight Discussion: An approaching upper level wave will trigger scattered thunderstorms through the evening...especially over the southwest half of central Indiana. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible Monday through Saturday. Discussion: Afternoon and evening showers and thunderstorms are possible through the upcoming week as a warm and humid airmass settles across the Ohio Valley. It is too soon to determine if the storms will be severe. Lightning is a threat from any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. .STORM MOTION STATEMENT... Storm motion this evening will be from the south-southwest at 30 mph. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, May 24, 6:07 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
607 PM EDT Sun May 24 2020
INZ043-051-060-242245-
Vermillion IN-Vigo IN-Sullivan IN-
607 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...EASTERN SULLIVAN AND
SOUTHWESTERN VERMILLION COUNTIES UNTIL 645 PM EDT...
At 606 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to near Dennison to 7 miles
west of Linton. Movement was north at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Terre Haute, Clinton, Sullivan, West Terre Haute, Fairview Park,
Shelburn, Prairieton, Prairie Creek, Farmersburg, Dugger, Hymera,
Universal, Riley, Blanford, Shepardsville, Pimento, Pleasantville,
North Terre Haute, Indiana State University and Sandford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3935 8755 3935 8753 3974 8753 3969 8738
3966 8739 3961 8738 3960 8731 3917 8724
3900 8724 3890 8726 3890 8729 3929 8755
TIME...MOT...LOC 2206Z 185DEG 32KT 3951 8780 3948 8753 3901 8730
RyanLocal storm report, May 24, 7:23 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 PM EDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 3 E INDIANAPOLIS INT'L 39.73N 86.23W
05/23/2020 MARION IN PUBLIC
LARGE TREE FELL OVER. TIME ESTIMATED.
&&
KHSpecial weather statement, May 24, 7:44 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Indianapolis IN 744 PM EDT Sun May 24 2020 INZ045-046-054-250015- Morgan IN-Putnam IN-Hendricks IN- 744 PM EDT Sun May 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN... SOUTHWESTERN HENDRICKS AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 815 PM EDT... At 744 PM EDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Mooresville, or 28 miles north of Bloomington, moving north at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Plainfield, Danville, Monrovia, Clayton, Fillmore, Coatesville, Amo, Stilesville, Little Point, Eminence and Belle Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3949 8648 3950 8672 3974 8675 3974 8642 TIME...MOT...LOC 2344Z 181DEG 15KT 3957 8660 Ryan
Special weather statement, May 24, 7:48 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Indianapolis IN 748 PM EDT Sun May 24 2020 INZ046-047-250015- Hendricks IN-Marion IN- 748 PM EDT Sun May 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRICKS AND WESTERN MARION COUNTIES UNTIL 815 PM EDT... At 748 PM EDT, Doppler radar was tracking a strong thunderstorm near Plainfield, or 12 miles southwest of Indianapolis, moving north at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Indianapolis, Plainfield, Brownsburg, Speedway, Avon, Pittsboro, Clermont, Indianapolis Int'l Airport, Eagle Creek Reservoir and Camby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3987 8622 3963 8627 3963 8641 3987 8646 TIME...MOT...LOC 2348Z 181DEG 15KT 3968 8633 Ryan
Special weather statement, May 24, 8:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Indianapolis IN 813 PM EDT Sun May 24 2020 INZ037-046-250100- Hendricks IN-Boone IN- 813 PM EDT Sun May 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRICKS AND SOUTHEASTERN BOONE COUNTIES UNTIL 900 PM EDT... At 812 PM EDT, Doppler radar was tracking a strong thunderstorm near Avon, or 13 miles west of Indianapolis, moving northwest at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brownsburg, Danville, Avon, Pittsboro, Clermont and Lizton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3999 8632 3972 8633 3965 8645 3992 8663 TIME...MOT...LOC 0012Z 154DEG 14KT 3976 8639 Ryan
Nearby
Special Weather Statements in Indiana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.